Charles Perry, MD, Plastic Surgeon
Header (916) 248-4447 Patient Portal For an appointment, call (916) 248-4447
August 7, 2008

Bruising After Botox? Why does it happen?

Posted by Dr. Perry in Facial Rejuvenation

Bruising occasionally occurs following Injections of Botox, Juvederm, Restylane and Preville Silk and Scultpra. This is usually due to the needle entering into the skin and underlying capillaries or small blood vessels located just under the surface. Our skin is the largest organ of the body and has a rich vascular network. In fact, the skin has over a 100 times the blood supply of our other organs. One can observe this after a long workout when you need to cool down and the body does so by dilating the external vessels of the skin and shunting more blood to the outer core. You see this after vigorous activity or exercise as the face often flushes. You can also see the reverse effect in the cold when the body stops sending the blood supply to the surface.

At Chrysalis Cosmetics, Dr Charles Perry will often use ice to shrink the blood vessels of the skin so that less bruising occurs. Other ways of minimizing bruising is through the use of epinephrine and massage as well as gentle injection techniques with small needles and slow injections. We have found that gently placing the product through the skin has resulted in less bruising and swelling following Botox, Juvederm and Restylane. Other measures such as not using alcohol following the injection, avoiding vigorous exercise, Jacuzzis, Aspirin and sun exposure help as well. We also suggest SinEccha as a supplement to help reduce the swelling and speed the resolution of the ecchymosis or bruising.

Let Chrysalis Cosmetics help you live a beautiful life. Give us a call at 916.273.7435

Return To Blog
Contact Us